Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 12, NWS Las Vegas, NV

June 19, 2006Lincoln County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 19, 2006, 3:44 AM PDT for Lincoln County, Nevada; Mohave County, Arizona. It took effect at Jun 19, 2006, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2006, 3:44 AM PDT (10:44 UTC)
In effect from
Jun 19, 2006, 11:00 AM PDT
Expired
Jun 19, 2006, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 191044
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PDT MON JUN 19 2006

NVZ461-192315-
/O.UPG.KVEF.FW.A.0009.060619T1800Z-060620T0400Z/
/O.NEW.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/
LINCOLN COUNTY/ELY DISPATCH-
344 AM PDT MON JUN 19 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DISCUSSION...AN AREA OF LOW PRESSURE WILL MOVE INTO THE REGION
MONDAY BRINGING AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS...IN
ADDITION TO LOW HUMIDITY AND HIGH FIRE DANGER WILL CREATE
HAZARDOUS WEATHER CONDITIONS IN THE WARNED AREA. WIND GUSTS IN
GENERAL WILL BE BETWEEN 25 AND 35 MPH...MAINLY IN THE AFTERNOON 
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

AZZ102-192315-
/O.NEW.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
344 AM MST MON JUN 19 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

DISCUSSION...AN AREA OF LOW PRESSURE WILL MOVE INTO THE REGION
MONDAY BRINGING AN INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS...IN
ADDITION TO LOW HUMIDITY AND HIGH FIRE DANGER WILL CREATE
HAZARDOUS WEATHER CONDITIONS IN THE WARNED AREA. WIND GUSTS IN
GENERAL WILL BE BETWEEN 25 AND 35 MPH...MAINLY IN THE AFTERNOON 
HOURS..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KVEF 191729
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 AM PDT MON JUN 19 2006

AZZ102-NVZ461-200130-
/O.CON.KVEF.FW.W.0012.060619T1800Z-060620T0300Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
1029 AM PDT MON JUN 19 2006 /1029 AM MST MON JUN 19 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

DISCUSSION...AN AREA OF LOW PRESSURE IS CURRENTLY MOVING INTO
CENTRAL CALIFORNIA AND WILL MOVE INTO THE FORECAST AREA TONIGHT.
AS THE SYSTEM APPROACHES...WINDS WILL INCREASE LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WIND
GUSTS WILL RANGE BETWEEN 25 AND 35 MPH IN THE WARNING AREA WITH
ISOLATED STRONGER GUSTS. THE GUSTY WINDS WILL COMBINE WITH LOW
HUMIDITY AND VERY HIGH FIRE DANGER TO CREATE HAZARDOUS WEATHER
CONDITIONS IN AND NEAR THE WARNED AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 192139
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PDT MON JUN 19 2006

AZZ102-NVZ461-200300-
/O.CON.KVEF.FW.W.0012.000000T0000Z-060620T0300Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
239 PM PDT MON JUN 19 2006 /239 PM MST MON JUN 19 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

DISCUSSION...AN AREA OF LOW PRESSURE OVER CENTRAL CALIFORNIA WILL
MOVE INTO THE FORECAST AREA TONIGHT WITH STRONG WIND GUSTS EXPECTED
TO CONTINUE THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY
EVENING HOURS. AREA WIND SENSORS HAVE REPORTED WIDESPREAD WIND
GUSTS RANGING BETWEEN 25 AND 35 MPH IN THE WARNING AREA WITH
ISOLATED STRONGER GUSTS TO NEAR 40 MPH. THE GUSTY WINDS...LOW
HUMIDITY AND VERY HIGH FIRE DANGER WILL CONTINUE TO CREATE AN
ENVIRONMENT FAVORABLE FOR HAZARDOUS FIRE WEATHER CONDITIONS IN AND
NEAR THE WARNED AREA THROUGH THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:00 AM PDT, 44 minutes earlier.

Area forecast discussion, Jun 19, 3:00 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PDT MON JUN 19 2006

.SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE NEXT
WEEK BRINGING WARM AND DRY CONDITIONS TO THE SOUTHWEST. AS A WEAK
SYSTEM PASSES TO THE NORTH TODAY...WINDS WILL PICK UP
SLIGHTLY...OTHERWISE THE WEATHER WILL REMAIN TRANQUIL.
&&

.SHORT TERM...AS UPPER WAVE APPROACHES EXPECT WINDS TO KICK UP
ESPECIALLY IN THE NORTHERN PORTION OF THE FORECAST AREA. WHILE THIS
WILL HAVE LITTLE EFFECT ON THE GENERAL PUBLIC...IT WILL CREATE FIRE
WEATHER PROBLEMS AT LEAST IN NORTHERN LINCOLN AND MOHAVE COUNTIES.
WINDS WILL BE MARGINAL...BUT WILL LIKELY ISSUE A RED FLAG WARNING
FOR THESE AREAS GIVEN THE VERY LOW RH. SLIGHT POTENTIAL FOR A VERY
ISOLATED THUNDERSTORM IN THE FAR NORTHERN MOUNTAINS THE NEXT FEW
AFTERNOONS...BUT NOT ENOUGH OF A CHANCE TO MENTION. OTHERWISE HIGH
AND DRY.

.LONG TERM...NOT MUCH CHANGE IN PROGS OR THINKING FOR THE LONG TERM.
ZONAL FLOW FOR THURSDAY TURNS INTO RIDGE/HIGH NEAR THE FOUR CORNERS
AREA BY THE WEEKEND. GFS STILL HINTS AT AN EAST MOVING WAVE
TRANSVERSING MEXICO LATE IN THE WEEK AND HAVING MOISTURE AND QPF
WITH IT. SOME CONVECTION MIGHT MAKE IT INTO NEW MEXICO AND ARIZONA
BUT MOST OF IT SHOULD STAY SOUTH IF THE BORDER AND OUR FORECAST
AREA AS WELL. THE ITEM OF NOTE WILL BE THE ABOVE NORMAL TEMPERATURES
UNDER THE DRY RIDGE.
&&

.FIRE WEATHER...WILL ISSUE RED FLAG FOR WIND/RH IN ZONES 461 IN NV
AND 102 IN AZ. RH IS A SLAM DUNK AND WILL BE VERY VERY LOW AND WINDS
WILL COME CLOSE IF NOT MEETING THE 35 MPH, 3 HOUR CRITERIA. WINDS
WILL DECREASE RELATIVELY LATE THIS AFTERNOON OR EARLY THIS EVENING.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...
KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING ZONES 461 AND 102 EFFECTIVE FROM LATE THIS
MORNING THROUGH THIS EVENING.
.AZ...NONE.
.CA...NONE.

BAILEY/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Red Flag Warnings in Nevada, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.